MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2649
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at alere (b)(4) on retained kit lot 090156 with the following internal serum/plasma control samples: hiv-1 positive, hiv-2 positive, p24 positive, and hiv negative.All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 090156 were reviewed.This lot met the required release specifications.Based on the information available in the case, it appears a malfunction may have occurred with one of the two conflicting alere determine hiv tests.The internal retention testing did not replicate the issue which indicated the device lot was performing as expected.A review of the complaints reported false positive or unconfirmed false positive related to lot number 090156 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.Alere (b)(4) was unable to determine the exact root cause of the reported issue.
 
Event or Problem Description
Customer reported two (b)(6) alere determine hiv 1/2 ag/ab combo test results on two different patients seen in the emergency room on the same night.Date of event not reported.This report represents one of the two occurrences.A (b)(6) result was reported on a fingerstick whole blood sample tested with the alere determine hiv 1/2 ag/ab combo.The test was repeated (fingerstick whole blood) with a different lot (unknown lot number) of alere determine hiv 1/2 ag/ab combo and obtained a (b)(6) result.It is unknown if other confirmation tests were performed.The patient gender, pregnancy status, treatment and patient outcome were unknown.Based on the information available in the case, it appears a malfunction may have occurred with one of the two conflicting alere determine hiv 1/2 ag/ab tests.The internal retention testing did not replicate the issue which indicated the device lot was performing as expected.This will be filed as 2 separate mdr reports.This mdr is a retrospective filing in response to an observation from an fda inspection conducted february 26th to march 2nd, 2018 at alere (b)(4).

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7603327
Report Number1221359-2018-00405
Device Sequence Number209953
Product Code MZF
UDI-Device Identifier10811877010323
UDI-Public011081187701032310090156
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2018
Device Catalogue Number7D2649
Device Lot Number090156
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1